MAUDE Adverse Event Report: CONMED UTICA LAP ELECT,REMOVABLE,32,L-HOOK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA LAP ELECT,REMOVABLE,32,L-HOOK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5272-132
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the 60-5272-132, lap elect,removable,32,l-hook, device was being used during a bilateral sympathectomy procedure on (b)(6) 2024 when it was reported ¿during thoracoscopic procedure of bilateral sympathectomy, a j electrode was used.Normally the distal part of the laparoscopic electrode ¿j¿ delivers coagulating current to the tissue, but during this procedure the current was delivered through the sheath, transferring undesired coagulating current to the part of the lung that was in contact.Luckily, no vessel was nearby and touched from the current, otherwise there could happen severe consequences.¿.Further assessment information was requested of the reporter but to date no further information is available.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.During this same time frame 250,095 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000004.Per the instructions for use, the user is advised to examine this device prior to use for damage.Do not use if damage is found.Make sure the proper electrosurgical ground pad is used, following the manufacturer¿s directions for proper placement and application.Always use the lowest possible setting to achieve the desired electrosurgical effect.When electrosurgical instruments and accessories from different manufacturers are employed together in a procedure, verify compatibility prior to initiation of the procedure and ensure that electrical insulation is not compromised.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Update: further assessment information found that "no intervention necessary for the user.The patient was placed fibrin glue in the coagulated area.No subsequent consequences for the patient.Patient and user are well.".The procedure was completed.The customer reported that the 60-5272-132, lap elect,removable,32,l-hook, device was being used during a bilateral sympathectomy procedure on (b)(6) 2024 when it was reported ¿during thoracoscopic procedure of bilateral sympathectomy, a j electrode was used.Normally the distal part of the laparoscopic electrode ¿j¿ delivers coagulating current to the tissue, but during this procedure the current was delivered through the sheath, transferring undesired coagulating current to the part of the lung that was in contact.Luckily, no vessel was nearby and touched from the current, otherwise there could happen severe consequences.¿.Further assessment information was requested of the reporter but to date no further information is available.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
LAP ELECT,REMOVABLE,32,L-HOOK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19343053
Report Number1320894-2024-00134
Device Sequence Number8693985
Product Code GEI
UDI-Device Identifier30653405010627
UDI-Public(01)30653405010627(17)270905(10)202209061
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K942892
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5272-132
Device Lot Number202209061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic